MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter and prior to the procedure, when it was opened, there was a sticky substance on the end that connects into the machine.
 
Additional Manufacturer Narrative
It was reported that when the reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on ge imaging system (r10439236/2226941) and prior to the procedure, when it was opened, there was a sticky substance on the end that connects into the machine.The device was returned to sterilmed for further evaluation on 2-apr-2025.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on ge imaging system was received contained in the decontamination bag.Upon receipt of the device, a visual inspection was performed and the serial number tag was not attached to the shaft of the catheter and a particle was found on the black part of the eco connector of the device.The physical mark on the device indicated that it had been reprocessed one (1) time.A fourier transform infrared spectroscopy (ft-ir) test was performed to determine the components of the particle.Overall, based on the ft-ir analysis performed on the foreign black material, the spectral data reveals strong similarities with polyester-type compounds, showing characteristic bands for aliphatic chains and ester functional groups.These findings suggest that the material is consistent with a synthetic polymer, a polyester resin, or a related derivative.Given its chemical profile, it is concluded that the foreign material may be a degraded polymer residue or contamination originating from a manufacturing process or environmental exposure involving polyester-based components.However, with the available information is not determinate the origin of the unknown material.A device history record (dhr) was performed, and no internal actions were identified.The issue reported regarding a sticky substance on the connector of the device was confirmed based on the particle found on the eco connector.It should be noted that devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility; therefore, this issue is being addressed through sterilmed¿s quality system and actions are being taken on the supplier¿s side.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21653717
Report Number2134070-2025-00004
Device Sequence Number20689049
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(17)251205(10)2226941
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Catalogue NumberR10439236
Device Lot Number2226941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown